Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 11, 2020, 1:34 PM PDT for Clark County, Lincoln County, Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at May 12, 2020, 10:00 AM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2020, 1:34 PM PDT (20:34 UTC)
- In effect from
- May 12, 2020, 10:00 AM PDT
- Expired
- May 13, 2020, 5:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS75 KVEF 112034 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 134 PM PDT Mon May 11 2020 CAZ520-120300- /O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ /O.CON.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 134 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts of 50 to 60 mph expected. * WHERE...Owens Valley, specifically along Highway 395. * WHEN...Until midnight PDT tonight. For tomorrow, from 10 AM to 8 PM PDT Tuesday. * IMPACTS...These western cross winds could result in a significant risk to vehicles traveling north or south on Highway 395. High profile vehicles will have a significant risk of being blown over, especially near and south of Olancha. Additionally, tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-120300- /O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 134 PM PDT Mon May 11 2020 /134 PM MST Mon May 11 2020/ ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM to 8 PM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects or temporary structures such as tents. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-120300- /O.EXB.KVEF.WI.Y.0014.200512T0300Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 134 PM PDT Mon May 11 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY... * WHAT...Strong downslope winds gusting over 50 mph at times overnight. For tomorrow afternoon, gusty southwest winds of 25-35 mph with gusts to 50 mph. * WHERE...The Spring Mountains, Red Rock Canyon, the western Las Vegas Valley including Summerlin, and Highway 95 from Indian Springs to Desert Rock overnight. More widespread tomorrow afternoon. * WHEN...From 8 PM this evening to 8 PM PDT Tuesday. * IMPACTS...Winds will make driving difficult for motorcycles... large trucks...trailers and campers in the Spring Mountains or along Highway 95 between Indian Springs to Desert Rock. Additionally, minor wind impacts such as downed tree limbs or brief power outages may result. * ADDITIONAL DETAILS...Hikers venturing to Red Rock Canyon or into the Spring Mountains will be encountering very strong winds which will make hiking very hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Consider changing hiking plans to a different day. Winds later in the week are forecast to be much less significant. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
731 WWUS75 KVEF 120302 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 802 PM PDT Mon May 11 2020 CAZ520-121100- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/ /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 802 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...For tonight's Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For Tuesday's Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...For tonight's Wind Advisory, until midnight PDT tonight. For Tuesday's Wind Advisory, from 10 AM to 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-121100- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 802 PM PDT Mon May 11 2020 ...WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Western Clark and Southern Nye County and Las Vegas Valley. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121100- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 802 PM PDT Mon May 11 2020 /802 PM MST Mon May 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
616 WWUS75 KVEF 120654 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1154 PM PDT Mon May 11 2020 CAZ520-121700- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/ /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 1154 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY... * WHAT...West winds will increase again late Tuesday morning with sustained speeds 20 to 30 mph and gusts up to 55 mph. * WHERE...Owens Valley. * WHEN...10 AM to 8 PM PDT Tuesday. * IMPACTS...Winds will make driving difficult for motorcycles...large trucks...trailers and campers on Highway 395. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-121700- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 1154 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Western Clark and Southern Nye County and Las Vegas Valley. * WHEN...Until 8 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121700- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1154 PM PDT Mon May 11 2020 /1154 PM MST Mon May 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
717 WWUS75 KVEF 121649 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 949 AM PDT Tue May 12 2020 AZZ001-036-CAZ520-522>525-NVZ015-016-018-021-022-130300- /O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area-Owens Valley- Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Lincoln County- Northeast Clark County-Sheep Range-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 949 AM PDT Tue May 12 2020 /949 AM MST Tue May 12 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest Arizona, southeast California and south central and southern Nevada. * WHEN...Through 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Any high-profile vehicles experiencing crosswinds may be at risk of being blown over with strongest gusts, especially through mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ017-019-020-130300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 949 AM PDT Tue May 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley, rural Clark County and southern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong wind gusts could make hiking or camping dangerous in recreational areas, especially Red Rock Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
759 WWUS75 KVEF 130248 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 748 PM PDT Tue May 12 2020 AZZ001-036-CAZ522-524-525-NVZ015-016-018-021-022-130400- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T0300Z/ Northwest Plateau-Lake Mead National Recreation Area- Death Valley National Park-Eastern Mojave Desert-Morongo Basin- Lincoln County-Northeast Clark County-Sheep Range- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 748 PM PDT Tue May 12 2020 /748 PM MST Tue May 12 2020/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... The gusty winds have started to subside and that trend will continue through the rest of the evening and overnight hours. The wind advisory will expire at 8 pm. $$ NVZ017-019-020-130400- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/ Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley- Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 748 PM PDT Tue May 12 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The gusty winds have started to subside and that trend will continue through the rest of the evening and overnight hours. The wind advisory will expire at 8 pm. $$ CAZ520-523-131200- /O.EXT.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/ Owens Valley-Western Mojave Desert- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, and Fort Irwin 748 PM PDT Tue May 12 2020 ...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Western Mojave Desert and Owens Valley. Strongest winds will occur the the southern Owens Valley; between Coso Junction and the Kern County Line, as well as northwest San Bernardino County. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
156 WWUS75 KVEF 131134 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 434 AM PDT Wed May 13 2020 CAZ520-523-131245- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/ Owens Valley-Western Mojave Desert- Including Bishop, Independence, Lone Pine, Olancha, Barstow, Daggett, and Fort Irwin 434 AM PDT Wed May 13 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Wind gusts have been decreasing with only a few gusts over 40 MPH still occuring. Winds will continue subsiding through the morning hours, and afternoon winds are not expected to be as strong. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 11:40 AM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 11, 11:40 AM PDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1140 AM PDT Mon May 11 2020 .SYNOPSIS...Dry and windy weather will remain the main story for the first half of the week resulting in fire weather concerns, especially for northwest Arizona. Expect a downward trend in temperatures through Wednesday then a slow warmup heading into the weekend. Beyond the weekend, a possible shortwave disturbance early next week should keep temperatures from increasing, and perhaps more wind/fire concerns. && .SHORT TERM...through Tuesday. The main concern through the short term period is winds and fire weather concerns through Tuesday. A Red Flag Warning just went into effect for much of southern Nevada and northwest Arizona which originally was just for the low RH and windy conditions expected today but some elevated dry T is also on the table the rest of the afternoon east of the Colorado River. Added this to the grids and to the current RFW. Elsewhere, a rather impressive downslope wind gust scenario looks possible later this evening and overnight tonight for the Owens Valley, but also the Spring Mountains. Currently, the latest hi- res trends seems to all key in on strong downslope wind gusts, potentially over 50 mph for locations such as Red Rock Canyon and possibly west sides of the Valley. In these types of set up, this also results in strong crosswinds across Highway 95 including Indian Springs and Desert Rock. We will continue to assess through the afternoon, but may need to include parts of Clark and Nye counties into a Wind Advisory for this evening with similar times as that of the Owens Valley. Additionally, after the atmosphere decouples through the mid morning, near advisory criteria winds look likely across San Bern and Clark/Mohave tomorrow afternoon. At a minimum, another RFW looks likely for Arizona fire zones and possibly a Wind Advisory for zones to the west. .LONG TERM...Wednesday through the weekend. The latter half of the week looks more benign from a wind perspective as a brief period of ridging sets up over the west coast ahead of the next potential disturbance early next week. This should serve to keep winds below critical fire thresholds, and with the cooler mid to late week temperatures, RH should stay at or slightly above critical thresholds. As the ridge axis maximizes by Saturday, highs climb back into above normal territory. However, another Pacific trough is progged to evolve into a progressive shortwave early next week that could serve to temper highs and bring more wind/fire concerns to the region. Ensemble analysis indicates that the bulk of the intermodel variance is explained by a more progressive and deeper shortwave than currently illustrated in the means so this would add more credence to those concerns for potential impacts as well. && .FIRE WEATHER...Increasing southwest winds today will lead to widespread critical fire weather conditions from late this morning into this evening. A Red Flag Warning went into effect for a large portion of southern Nevada and northwest Arizona from this morning until 8 PM PDT. Southwest winds gusting between 30 and 40 mph will pick up again Tuesday afternoon across San Bernardino, Clark and Mohave counties. However, temperatures will drop 6-10 degrees across the region and dewpoints will increase which will result in minimum relative humidity near or above 15 percent for much of the region and slightly lower fire danger for Nevada fire zones. Northwest Arizona may still warrant an afternoon RFW however, especially with ongoing fires in those areas. && .AVIATION...For McCarran...Gusty southwest winds expected today and tomorrow across the region. Expect sustained winds of 15-20 knots this afternoon with gusts to around 25-30 knots. Winds overnight are expected to remain elevated with gusts to 20-25 knots. There is the potential for downslope winds off the Spring Mountains to push into the valley overnight, generally after 06Z-12Z, but confidence is low that these winds will reach KLAS. By 13-14Z tomorrow morning, stronger winds should sweep across the valley with winds of 20-25 knots and gusts to 30-35 knots possible tomorrow afternoon. Outside of the winds, minimal aviation impacts are expected with dry conditions and SCT-FEW clouds above 20kft. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southwest winds expected across the region this afternoon through tomorrow. Strongest winds will be across a broad area along the I-15 corridor. Gusts expected this afternoon should generally be 20-30 knots, with slightly stronger winds expected at KDAG to 35 knots. Downslope west winds are expected in the Owens Valley overnight tonight with gusts reaching to 40-45 knots near the western foothills. Low confidence these winds reach KBIH overnight though, where only westerly gusts to 25 knots are expected with the potential of gusts dropping off completely overnight. Elsewhere, winds should generally remain elevated overnight. Winds will quickly become gusty again by tomorrow morning around 14-15Z, with gusts to 25-35 knots expected across much of the region through the afternoon. Outside of the winds, minimal aviation impacts are expected with dry conditions and SCT-FEW clouds above 20kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 11, 11:45 AM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1145 AM PDT MON MAY 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 1 WSW CALLVILLE BAY 36.13N 114.74W
05/10/2020 CLARK NV PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTED A CAPSIZED
VESSEL IN SWALLOW BAY AT 7:18PM. ALL 12
PEOPLE ON BOARD RESCUED.
&&
DBThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:56 AM PDT | Wind Advisory | VEF | Clark, Nye | 41 hr |
| May 11, 12:56 PM PDT | Red Flag Warning | VEF | Clark, Lincoln, Nye | 31 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Wind Advisories in Arizona, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.